Alabama, 2005

Hail in Alabama, June 2, 2005

June 2, 2005 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 2, 10:53 AM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 2, 10:53 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...AMENDED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1153 AM CDT THU JUN 2 2005

.UPDATE...

DID A QUICK UPDATE TO RAISE TEMPS WHERE THE SUN IS FINALLY PEEKING
THROUGH.

PRETTY GOOD AREA OF ONGOING CONVECTION MOVING UP FROM THE SOUTH.
THINKING THERE IS A POTENTIAL FOR A FEW STORMS TO GET OUT OF HAND
MAINLY ALONG AND EAST OF I-65 THIS AFTERNOON. NOTING SOME MID-LEVEL
DRY AIR TRYING TO WORK AROUND THE UPPER TROF. COMBINE THIS WITH COOL
POCKET ALOFT...WE COULD SEE SOME SMALL HAILERS WITH SOME STRAIGHT
LINE WINDS.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JONES/90
Hazardous weather outlook, Jun 2, 12:25 PM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
125 PM CDT THU JUN 2 2005

ALZ011>015-017>050-031830-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
125 PM CDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT).

A FEW STRONG THUNDERSTORMS ARE POSSIBLE THROUGH 8 PM THIS
EVENING. THE MAIN THREATS WILL BE HEAVY RAIN AND POSSIBLY
SMALL HAIL AND STRAIGHT LINE WINDS.

CONDITIONS WILL BE MOST FAVORABLE FOR THE DEVELOPMENT OF STRONG
THUNDERSTORMS IN THE COUNTIES AROUND AND EAST OF INTERSTATE 65...
WHERE ABUNDANT AFTERNOON SUNSHINE WILL BETTER DESTABILIZE
THE ATMOSPHERE.

WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...LOW.

.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY).

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY THROUGH 8 PM.

In the hours before

Special weather statement, Jun 2, 11:45 AM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1245 PM CDT THU JUN 2 2005

ALZ045-046-021845-
BULLOCK-MACON-
1245 PM CDT THU JUN 2 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BULLOCK AND MACON COUNTIES
UNTIL 145 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 10 MILES NORTHWEST OF SOCIETY HILL TO 5
MILES SOUTHWEST OF FORT DAVIS...MOVING EAST AT 15 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR UNION
SPRINGS...TUSKEGEE...FORT DAVIS AND SOCIETY HILL THROUGH 145 PM CDT.

PEA SIZE HAIL AND WIND GUSTS UP TO 35 MPH ARE POSSIBLE WITH THIS
LINE OF THUNDERSTORMS AS WELL.

MBS/91
Special weather statement, Jun 2, 11:49 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1249 PM CDT THU JUN 2 2005

ALZ017-021830-
BLOUNT-
1249 PM CDT THU JUN 2 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BLOUNT COUNTY UNTIL 130 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM OVER LOCUST FORK...MOVING NORTHEAST AT 15
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HAYDEN...LOCUST
FORK...NECTAR...ALLGOOD...CLEVELAND...ROSA...ONEONTA AND BLOUNTSVILLE
THROUGH 130 PM CDT. BRIEF HEAVY RAINFALL UP TO AN INC AND A HALF AND
GUSTY WINDS TO 35 MPH WILL ALSO OCCUR WITH THIS STORM.
Special weather statement, Jun 2, 11:56 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1256 PM CDT THU JUN 2 2005

ALZ049-021900-
PIKE-
1256 PM CDT THU JUN 2 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL
200 PM CDT...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS OVER GOSHEN...MOVING NORTHEAST AT 25 MPH.

THIS CLUSTER OF THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
GOSHEN...TROY...ORION...BRUNDIDGE...BANKS AND LINWOOD THROUGH
200 PM CDT.

MBS/91
Special weather statement, Jun 2, 1:09 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
209 PM CDT THU JUN 2 2005

ALZ045-046-049-022015-
BULLOCK-MACON-PIKE-
209 PM CDT THU JUN 2 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE...BULLOCK...AND
MACON COUNTIES UNTIL 315 PM CDT...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORM ROUGHLY ALONG HIGHWAY 29 IN
PIKE...BULLOCK...AND EASTERN MACON COUNTIES.

THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR TROY...
BRUNDIDGE...LINWOOD...BANKS...UNION SPRINGS...MIDWAY AND
FORT DAVIS THROUGH 315 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. ONE TO THREE
INCHES OF RAINFALL ARE POSSIBLE IN THESE AREAS.  PONDING OF WATER ON
ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF
UNKNOWN DEPTH.

MBS/91

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Russell

When
June 2, 1:12 PM CST
Where
Russell County, Hurtsboro
Measured
1 in hail
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.250, -85.400

Quarter size hail covered the ground in Hurtsboro. Several large tree limbs were blown down in the same area.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459782.